Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The identity is isolated among composition operators


Authors: C-H. Chu, R. V. Hügli and M. Mackey
Journal: Proc. Amer. Math. Soc. 132 (2004), 3305-3308
MSC (2000): Primary 47B38, 46J15, 46G20, 32A10
DOI: https://doi.org/10.1090/S0002-9939-04-07474-X
Published electronically: May 21, 2004
MathSciNet review: 2073306
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $H^\infty(B)$ be the Banach algebra of bounded holomorphic functions on the open unit ball $B$ of a Banach space. We show that the identity operator is an isolated point in the space of composition operators on $H^\infty(B)$. This answers a conjecture of Aron, Galindo and Lindström.


References [Enhancements On Off] (What's this?)

  • 1. R. ARON, P. GALINDO AND M. LINDSTRÖM, Connected components in the space of composition operators, Integr. Equ. Oper. Theory, 45 (2003) 1-14. MR 2003m:47041
  • 2. E. BISHOP AND R. R. PHELPS, A proof that every Banach space is subreflexive, Bull. Amer. Math. Soc., 67 (1961) 97-98.MR 23:A503
  • 3. F. F. BONSALL AND J. DUNCAN, Numerical Ranges of Operators on Normed Spaces and of Elements of Normed Algebras, Vol. 2, London Math. Soc. Lect. Note Ser., Cambridge Univ. Press (1971) Cambridge.MR 44:5779
  • 4. S. DINEEN, The Schwarz Lemma, Oxford Univ. Press (1989) Oxford.MR 91f:46064
  • 5. P. GALINDO AND M. LINDSTRÖM, Factorization of homomorphisms through $H^\infty(D)$, J. Math. Anal. Appl. 280 (2003) 375-386.
  • 6. B. MACCLUER, S. OHNO AND R. ZHAO, Topological structure of the space of composition operators on ${H}\sp \infty$, Integr. Equ. Oper. Theory, 40 (2001) 481-494. MR 2002d:47039
  • 7. M. MACKEY AND P. MELLON, A Schwarz lemma and composition operators, Integr. Equ. Oper. Theory (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B38, 46J15, 46G20, 32A10

Retrieve articles in all journals with MSC (2000): 47B38, 46J15, 46G20, 32A10


Additional Information

C-H. Chu
Affiliation: School of Mathematical Sciences, Queen Mary College, University of London, London E1 4NS, England
Email: c.chu@qmul.ac.uk

R. V. Hügli
Affiliation: Department of Mathematics, University of California, Irvine, California 92697
Email: remo.huegli@stat.unibe.ch

M. Mackey
Affiliation: Department of Mathematics, University College, Dublin 4, Ireland
Email: michael.mackey@ucd.ie

DOI: https://doi.org/10.1090/S0002-9939-04-07474-X
Keywords: Composition operator, holomorphic function on Banach space, Carath\'eodory distance
Received by editor(s): May 7, 2003
Received by editor(s) in revised form: August 12, 2003
Published electronically: May 21, 2004
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society